Alert archive / Michigan / Red Flag Warnings in 2006

Red Flag Warning 4, NWS Gaylord, MI

May 7, 200622 counties in Michigan

NWS Gaylord, MI issued this red flag warning at May 7, 2006, 3:37 PM EDT for 22 counties in Michigan. It took effect at May 8, 2006, 11:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2006, 3:37 PM EDT (19:37 UTC)
In effect from
May 8, 2006, 11:00 AM EDT
Expired
May 8, 2006, 9:15 PM EDT
In force
10 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-892 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KAPX 071937
RFWAPX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EDT SUN MAY 7 2006

...RED FLAG WARNING IN EFFECT FOR ALL OF NORTHERN LOWER MICHIGAN
MONDAY...

...FIRE WEATHER WATCH IN EFFECT FOR NORTHEAST LOWER MICHIGAN
TUESDAY...

.SOUTHERLY WINDS WILL INCREASE OVER THE NEXT TWO DAYS...AS A LOW
PRESSURE SYSTEM SLOWLY MOVES EAST ACROSS THE NORTHERN PLAINS. THIS
WILL BRING WARM...DRY AIR NORTHWARD INTO NORTHERN LOWER MICHIGAN.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
NORTHERN LOWER MICHIGAN MONDAY AFTERNOON. TEMPERATURES WILL REACH
THE MID TO UPPER 70S...AND RELATIVE HUMIDITIES WILL BOTTOM OUT AT
15 TO 20 PERCENT...WITH SOUTH WINDS OF 10 TO 15 MPH GUSTING TO 20
MPH.

TUESDAY WILL BE AS WARM AS MONDAY...AND WINDS WILL INCREASE TO 15
TO 20 MPH WITH GUSTS TO 25 MPH. HOWEVER...HUMIDITY LEVELS WILL
ALSO BE INCREASING...ESPECIALLY IN NORTHWEST LOWER MICHIGAN.
MINIMUM HUMIDITIES ARE STILL EXPECTED TO APPROACH 25 PERCENT IN
NORTHEAST LOWER MICHIGAN...ESPECIALLY NEAR AND EAST OF A LINE FROM
HOUGHTON LAKE TO GAYLORD AND CHEBOYGAN.

MIZ017-018-022>024-028>030-034>036-041-042-081100-
/O.UPG.KAPX.FW.A.0002.060508T1500Z-060508T2300Z/
/O.NEW.KAPX.FW.W.0004.060508T1500Z-060509T0000Z/
/O.NEW.KAPX.FW.A.0003.060509T1600Z-060510T0000Z/
CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA-
ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...GAYLORD...
ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
337 PM EDT SUN MAY 7 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

FOR NORTHEAST LOWER MICHIGAN...TEMPERATURES WILL REACH THE MID TO
UPPER 70S MONDAY...WITH SOUTH WINDS 10 TO 15 MPH GUSTING TO 20
MPH...AND RELATIVE HUMIDITIES OF 15 TO 20 PERCENT.

FOR TUESDAY...TEMPERATURES WILL AGAIN REACH THE MID TO UPPER
70S...WITH SOUTH WINDS 15 TO 20 MPH GUSTING TO 25 MPH...AND
HUMIDITIES NEARING 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MIZ016-019>021-025>027-031>033-081100-
/O.UPG.KAPX.FW.A.0002.060508T1500Z-060508T2300Z/
/O.NEW.KAPX.FW.W.0004.060508T1500Z-060509T0000Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...TRAVERSE CITY...KALKASKA...MANISTEE...
CADILLAC...LAKE CITY
337 PM EDT SUN MAY 7 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

FOR NORTHWEST LOWER MICHIGAN...TEMPERATURES WILL REACH THE MID TO
UPPER 70S MONDAY...WITH SOUTH WINDS 10 TO 15 MPH GUSTING TO 20
MPH...AND RELATIVE HUMIDITIES OF 15 TO 20 PERCENT.

FOR TUESDAY...TEMPERATURES WILL AGAIN REACH THE MID TO UPPER
70S...WITH SOUTH WINDS 15 TO 20 MPH GUSTING TO 25 MPH...AND
HUMIDITIES NEARING 35 PERCENT. IF HUMIDITIES DO NOT INCREASE AS
FORECAST...WATCHES OR WARNINGS MAY BE ISSUED FOR TUESDAY IN LATER
FORECASTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JZ
4 follow-up statements
000 
WWUS83 KAPX 080824
RFWAPX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
424 AM EDT MON MAY 8 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF NORTHERN LOWER
MICHIGAN TODAY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR NORTHEAST LOWER
MICHIGAN TUESDAY...

.SOUTHERLY WINDS WILL INCREASE OVER THE NEXT TWO DAYS...AS A LOW
PRESSURE SYSTEM SLOWLY MOVES EAST ACROSS THE NORTHERN PLAINS.
THIS WILL BRING WARM...DRY AIR NORTHWARD INTO NORTHERN LOWER
MICHIGAN.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
NORTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING. TEMPERATURES
WILL REACH THE LOWER AND MIDDLE 70S...AND RELATIVE HUMIDITIES WILL
BOTTOM OUT BETWEEN 20 AND 25 PERCENT...WITH SOUTH WINDS OF 10 TO
15 MPH AND GUSTS TO 25 MPH.

TUESDAY IS EXPECTED TO BE AS WARM OR WARMER THAN TODAY...AND
WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH.
HOWEVER...HUMIDITY LEVELS WILL ALSO BE INCREASING...ESPECIALLY IN
NORTHWEST LOWER MICHIGAN. MINIMUM RELATIVE HUMIDITIES ARE STILL
EXPECTED TO APPROACH 25 PERCENT IN NORTHEAST LOWER
MICHIGAN...ESPECIALLY NEAR AND EAST OF A LINE FROM HOUGHTON LAKE
TO GAYLORD AND CHEBOYGAN.

MIZ017-018-022>024-028>030-034>036-041-042-082330-
/O.EXT.KAPX.FW.W.0004.060508T1500Z-060509T0200Z/
/O.CON.KAPX.FW.A.0003.060509T1600Z-060510T0000Z/
CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA-
ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...GAYLORD...
ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
424 AM EDT MON MAY 8 2006

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING. TEMPERATURES WILL REACH THE LOWER AND MIDDLE 70S...AND
RELATIVE HUMIDITIES WILL BOTTOM OUT BETWEEN 20 AND 25
PERCENT...WITH SOUTH WINDS OF 10 TO 15 MPH AND GUSTS TO 25 MPH.

FOR TUESDAY...HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MIDDLE
AND UPPER 70S...WITH SOUTH WINDS OF 15 TO 20 MPH AND GUSTS TO 25
MPH...AND MINIMUM RELATIVE HUMIDITIES NEARING 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MIZ016-019>021-025>027-031>033-082330-
/O.EXT.KAPX.FW.W.0004.060508T1500Z-060509T0200Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...TRAVERSE CITY...KALKASKA...MANISTEE...
CADILLAC...LAKE CITY
424 AM EDT MON MAY 8 2006

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING. TEMPERATURES WILL REACH THE LOWER AND MIDDLE 70S...AND
RELATIVE HUMIDITIES WILL BOTTOM OUT BETWEEN 20 AND 25
PERCENT...WITH SOUTH WINDS OF 10 TO 15 MPH AND GUSTS TO 25 MPH.

FOR TUESDAY...HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MIDDLE
AND UPPER 70S...WITH SOUTH WINDS OF 15 TO 20 MPH AND GUSTS TO 25
MPH...AND MINIMUM RELATIVE HUMIDITIES NEARING 35 PERCENT. IF
HUMIDITIES DO NOT INCREASE AS FORECAST...WATCHES OR WARNINGS MAY
BE ISSUED FOR TUESDAY IN LATER FORECASTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

AS
000 
WWUS83 KAPX 081959
RFWAPX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT MON MAY 8 2006

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF NORTHERN LOWER
MICHIGAN THROUGH 10 PM TONIGHT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR NORTHEAST LOWER
MICHIGAN TUESDAY...

.SOUTHERLY WINDS WILL INCREASE...AS A LOW PRESSURE SYSTEM SLOWLY
MOVES EAST ACROSS THE NORTHERN PLAINS. THIS WILL BRING WARM...DRY
AIR NORTHWARD INTO NORTHERN LOWER MICHIGAN THROUGH TUESDAY.

TUESDAY IS EXPECTED TO BE AS WARM OR WARMER THAN MONDAY...AND WINDS
WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. HOWEVER...HUMIDITY
LEVELS WILL ALSO BE INCREASING...ESPECIALLY IN NORTHWEST LOWER
MICHIGAN. MINIMUM RELATIVE HUMIDITIES ARE STILL EXPECTED TO
APPROACH 25 PERCENT IN NORTHEAST LOWER MICHIGAN... ESPECIALLY NEAR
AND EAST OF A LINE FROM HOUGHTON LAKE TO GAYLORD AND CHEBOYGAN.

MIZ016-019>021-025>027-031>033-090200-
/O.EXA.KAPX.FW.A.0003.060509T1600Z-060510T0000Z/
/O.CON.KAPX.FW.W.0004.000000T0000Z-060509T0200Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...TRAVERSE CITY...KALKASKA...MANISTEE...
CADILLAC...LAKE CITY
359 PM EDT MON MAY 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT
THIS EVENING. 

FOR TONIGHT...TEMPERATURES WILL RETREAT FROM THE MIDDLE 70S EARLY
THIS EVENING AND THE HUMIDITY WILL RECOVER OVERNIGHT INTO THE THE
75-80 PERCENT RANGE. WINDS WILL REMAIN AROUND 5 TO 10 MPH
OVERNIGHT WITH GUSTS TO AROUND 15 MPH...OCCASIONALLY.

FOR TUESDAY...HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MIDDLE
AND UPPER 70S...WITH SOUTH WINDS OF 15 TO 20 MPH AND GUSTS TO
25 MPH...AND MINIMUM RELATIVE HUMIDITIES NEARING 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MIZ017-018-022>024-028>030-034>036-041-042-090200-
/O.CON.KAPX.FW.W.0004.000000T0000Z-060509T0200Z/
/O.CON.KAPX.FW.A.0003.060509T1600Z-060510T0000Z/
CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA-
ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...GAYLORD...
ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
359 PM EDT MON MAY 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

FOR TONIGHT...TEMPERATURES WILL RETREAT FROM THE MIDDLE 70S EARLY
THIS EVENING AND THE HUMIDITY WILL RECOVER OVERNIGHT INTO THE THE
75-80 PERCENT RANGE. WINDS WILL REMAIN AROUND 5 TO 10 MPH
OVERNIGHT WITH GUSTS TO AROUND 15 MPH...OCCASIONALLY.

FOR TUESDAY...HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MIDDLE
AND UPPER 70S...WITH SOUTH WINDS OF 15 TO 20 MPH AND GUSTS TO 25
MPH...AND MINIMUM RELATIVE HUMIDITIES NEARING 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KAPX 082010 CCA
RFWAPX

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT MON MAY 8 2006

CORRECTED HEADLINE

...RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF NORTHERN LOWER
MICHIGAN THROUGH 10 PM TONIGHT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF NORTHERN LOWER 
MICHIGAN TUESDAY...

.SOUTHERLY WINDS WILL INCREASE...AS A LOW PRESSURE SYSTEM SLOWLY
MOVES EAST ACROSS THE NORTHERN PLAINS. THIS WILL BRING WARM...DRY
AIR NORTHWARD INTO NORTHERN LOWER MICHIGAN THROUGH TUESDAY.

TUESDAY IS EXPECTED TO BE AS WARM OR WARMER THAN MONDAY...AND WINDS 
WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. 
HOWEVER...HUMIDITY LEVELS WILL ALSO BE INCREASING...ESPECIALLY IN 
NORTHWEST LOWER MICHIGAN. MINIMUM RELATIVE HUMIDITIES ARE STILL 
EXPECTED TO APPROACH 25 PERCENT IN NORTHEAST LOWER MICHIGAN... 
ESPECIALLY NEAR AND EAST OF A LINE FROM HOUGHTON LAKE TO GAYLORD AND 
CHEBOYGAN.

MIZ016-019>021-025>027-031>033-090200-
/O.EXA.KAPX.FW.A.0003.060509T1600Z-060510T0000Z/
/O.CON.KAPX.FW.W.0004.000000T0000Z-060509T0200Z/
EMMET-CHARLEVOIX-LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT...
MANCELONA...FRANKFORT...TRAVERSE CITY...KALKASKA...MANISTEE...
CADILLAC...LAKE CITY
409 PM EDT MON MAY 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT
THIS EVENING. 

FOR TONIGHT...TEMPERATURES WILL RETREAT FROM THE MIDDLE 70S EARLY
THIS EVENING AND THE HUMIDITY WILL RECOVER OVERNIGHT INTO THE THE
75-80 PERCENT RANGE. WINDS WILL REMAIN AROUND 5 TO 10 MPH
OVERNIGHT WITH GUSTS TO AROUND 15 MPH...OCCASIONALLY.

FOR TUESDAY...HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MIDDLE
AND UPPER 70S...WITH SOUTH WINDS OF 15 TO 20 MPH AND GUSTS TO
25 MPH...AND MINIMUM RELATIVE HUMIDITIES NEARING 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MIZ017-018-022>024-028>030-034>036-041-042-090200-
/O.CON.KAPX.FW.W.0004.000000T0000Z-060509T0200Z/
/O.CON.KAPX.FW.A.0003.060509T1600Z-060510T0000Z/
CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA-
ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...GAYLORD...
ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
409 PM EDT MON MAY 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

FOR TONIGHT...TEMPERATURES WILL RETREAT FROM THE MIDDLE 70S EARLY
THIS EVENING AND THE HUMIDITY WILL RECOVER OVERNIGHT INTO THE THE
75-80 PERCENT RANGE. WINDS WILL REMAIN AROUND 5 TO 10 MPH
OVERNIGHT WITH GUSTS TO AROUND 15 MPH...OCCASIONALLY.

FOR TUESDAY...HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MIDDLE
AND UPPER 70S...WITH SOUTH WINDS OF 15 TO 20 MPH AND GUSTS TO 25
MPH...AND MINIMUM RELATIVE HUMIDITIES NEARING 25 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KAPX 090115
RFWAPX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
915 PM EDT MON MAY 8 2006


...RED FLAG WARNING CANCELLED...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF NORTHERN LOWER
MICHIGAN TUESDAY...

.SOUTHERLY WINDS WILL AGAIN INCREASE TUESDAY...AS A LOW PRESSURE
SYSTEM SLOWLY MOVES EAST ACROSS THE NORTHERN PLAINS. THIS WILL
BRING ONE MORE DAY OF WARM...DRY AIR ACROSS NORTHERN LOWER
MICHIGAN TUESDAY...BEFORE A COOLER AND WETTER PATTERN TAKES HOLD
FROM MID WEEK THROUGH THE WEEKEND.

TUESDAY IS EXPECTED TO BE AS WARM OR WARMER THAN MONDAY...AND
WINDS WILL INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS TO AT
LEAST 25 MPH. HOWEVER...WE EXPECT MORE CLOUD COVER...ESPECIALLY
ALONG AND WEST OF INTERSTATE 75. ALSO...THERE REMAINS UNCERTAINTY
CONCERNING MINIMUM RELATIVE HUMIDITY VALUES...WHICH COULD FALL TO
AROUND 25 PERCENT...DEPENDING ON HOW MUCH DRY AIR REMAINS
ENTRENCHED OVER THE REGION...PERHAPS DELAYING A SIGNIFICANT
INCREASE IN MOISTURE UNTIL TUESDAY NIGHT. 

MIZ016>036-041-042-091615-
/O.CAN.KAPX.FW.W.0004.000000T0000Z-060509T0200Z/
/O.CON.KAPX.FW.A.0003.060509T1600Z-060510T0000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
915 PM EDT MON MAY 8 2006

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

AS OF 9 PM EDT MONDAY EVENING...TEMPERATURES HAVE FALLEN BELOW 70F...
AND WINDS WERE NO LONGER GUSTING PAST 20 MPH. THUS...THE RED FLAG
WARNING HAS BEEN CANCELLED. OVERNIGHT...TEMPERATURES WILL FALL
INTO THE 40S AND 50S...WHILE HUMIDITY WILL RECOVER INTO THE 70-80
PERCENT RANGE.

FOR TUESDAY...TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MIDDLE
AND UPPER 70S...WHILE SOUTH WINDS WILL INCREASE TO AVERAGE 15 TO
20 MPH...WITH FREQUENT GUSTS TO AT LEAST 25 MPH. ALSO...MINIMUM RELATIVE
HUMIDITY WILL APPROACH 25 PERCENT. THUS...THE FIRE WEATHER WATCH
REMAINS IN EFFECT FOR TUESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this red flag warning went out at May 7, 3:20 PM EDT, 17 minutes earlier.

Area forecast discussion, May 7, 3:20 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
320 PM EDT SUN MAY 07 2006

.DISCUSSION...A SERPENTINE SURFACE BOUNDARY...SEPARATING COOL
AIR (40S/50S) ACROSS THE EASTERN UP AND EXTREME NE LOWER MICHIGAN
FROM A WARMER AIRMASS (60S TO AROUND 70) ACROSS MUCH OF NORTHERN
LOWER MICHIGAN (EXCEPT FOR THE LAKE MICHIGAN SHORELINE...WHERE
ONSHORE FLOW WAS HOLDING TEMPS IN THE 50S). AS EXPECTED...DESPITE
THE SURFACE BOUNDARY AND BROAD SURFACE TROUGHING OVER THE FORECAST
AREA...THE LOW LEVEL AIRMASS REMAINED TOO DRY TO SUPPORT
PRECIPITATION. ALSO...DESPITE A SURFACE ANALYSIS DEPICTING A GRADUAL
RELAXATION OF THE SURFACE PRESSURE GRADIENT WITHIN THE BROAD SURFACE
TROUGH OVER THE REGION...W/SW WINDS SOUTH OF THE BOUNDARY REMAINED
GUSTY...IN THE 25-30 MPH RANGE...INDICATING THAT THE DEEPENING MIXED
LAYER WAS EASILY TAPPING INTO 20-30 KNOT WINDS ALOFT AS DEPICTED BY
THE KAPX VAD WIND PROFILE. MEANWHILE...AT A FEW LOCATIONS...MOST
NOTABLY IN THE CAD TO GOV TO OSC CORRIDOR...THESE GUSTY WINDS WERE
ACCOMPANIED BY TEMPERATURES AND RELATIVE HUMIDITY VALUES CLOSE TO
CRITICAL/RED FLAG CRITERIA.

GIVEN ONGOING WIND GUSTS AND LOCAL ENHANCEMENT...WILL ISSUE SMALL
CRAFT ADVISORIES FOR ALL BUT NORTHERN NSH MARINE ZONES FOR THIS
EVENING. THEN...WITH A PRECIPITATION-FREE FORECAST IN STORE TONIGHT
THROUGH MONDAY NIGHT (WARM ADVECTION PRECIP ADVANCING THROUGH
ONTARIO WILL REMAIN NORTH OF THE REGION TONIGHT)...PRIMARY FORECAST
ATTENTION FOCUSES ON FIRE WEATHER CONDITIONS LATE THIS AFTERNOON AND
THIS EVENING...AND AGAIN MONDAY AFTERNOON AND MONDAY EVENING.

FOR LATE THIS AFTERNOON/EARLY THIS EVENING...GUSTY WINDS AND MINIMUM
RELATIVE HUMIDITY VALUES 20-25% WILL CONTRIBUTE TO ENHANCED WILDFIRE
DANGER...AND WILL CONTINUE TO MENTION THREAT IN THE HAZARDOUS
WEATHER OUTLOOK. HOWEVER...HIGH TEMPERATURES WILL REMAIN BELOW RED
FLAG CRITERIA...TOPPING OUT IN THE LOWER 70S AT THE WARMEST LOCATIONS
(AWAY FROM THE LAKE MICHIGAN SHORELINE...AND SOUTH OF TIP OF THE
MITT COUNTIES)...SO DO NOT PLAN ANY RED FLAG WARNINGS FOR THIS
AFTERNOON/EVENING.

TUESDAY...EXPECT SOUTHERLY FLOW TO PUSH A THERMAL RIDGE...850 MB
TEMPS 7-9C...INTO THE REGION...AND THIS SHOULD SUPPORT INLAND HIGHS
IN THE MIDDLE TO UPPER 70S (ISOLATED LOCATIONS AROUND 80F).
MEANWHILE...AS USUAL...THERE EXISTS DISAGREEMENT BETWEEN SURFACE
DEWPOINTS DEPICTED BY GRIDDED MODEL GUIDANCE (40S MOST LOCATIONS)
AND MOS/MODIFIED MODEL SOUNDINGS (20S/30S). GIVEN DRY REGIME...AND
GIVEN A DEEP MIXED LAYER (AROUND 10 KFT) TAPPING INTO EVEN DRIER AIR
ALOFT...WILL FAVOR THE LOWER DEWPOINTS...AND THIS
TEMPERATURE/DEWPOINT COMBINATION WILL PUSH MINIMUM RELATIVE HUMIDITY
INTO THE TEENS AT MOST INLAND LOCATIONS SOUTH OF THE STRAITS.
ALSO...THE DEEP MIXED LAYER WILL TAP INTO 15-25 KNOT WINDS
ALOFT...SUPPORTING WIND GUSTS OVER 20 MPH AT THE SURFACE. ALL
TOLD...WE EXPECT MONDAY TO BE A CRITICAL FIRE WEATHER DAY...AND WILL
THUS ISSUE RED FLAG WARNINGS FOR ALL NORTHERN LOWER MICHIGAN
COUNTIES.

ROWLEY

LONG TERM CONCERNS WILL AGAIN FOCUS ON FIRE WEATHER CONCERNS FOR
TUESDAY...THEN MUCH AWAITED PRECIPITATION CHANCES FROM TUESDAY
NIGHT...THROUGH THE UPCOMING WEEKEND AS A COOLER AND DAMP SCENARIO
SETS UP ACROSS THE GREAT LAKES.

TUESDAY...MODELS DIFFER ON THE TIMING OF A COLD FRONT MOVING THROUGH
THE AREA LATE TUESDAY AFTERNOON. THE GFS WANTS TO BRING THE FRONT
INTO THE AREA BY LATE AFTERNOON...WHILE THE NAM HOLDS OFF UNTIL
LATER WEDNESDAY NIGHT. WILL TAKE A BLEND OF THE TWO FOR NOW AND AIM
FOR SOMEWHERE IN THE MIDDLE. WITH THE GRADIENT TIGHTENING UP AHEAD
OF THE APPROACHING FRONT... SOUTHERLY WINDS WILL CONTINUE TO BE
GUSTY ON TUESDAY...HELPING TO CREATE ANOTHER DAY OF NEAR CRITICAL
FIRE WEATHER CONDITIONS TUESDAY AFTERNOON. TEMPERATURES WILL AGAIN
SOAR WELL INTO THE 70S. MOISTURE WILL BEGIN TO ADVECT INTO THE AREA
ON TUESDAY...BUT BELIEVE ONLY AREAS IN NORTHWEST LOWER MICHIGAN WILL
BE AFFECTED. THE MOISTURE DOES NOT LOOK LIKE IT WILL ARRIVE FAST
ENOUGH IN NORTHEAST LOWER MICHIGAN. THUS...WITH DRY CONDITIONS...
WARM TEMPERATURES...AND STRONG WINDS...WILL ISSUE A FIRE WEATHER
WATCH FOR COUNTIES ALONG AND EAST OF I-75 FOR TUESDAY AFTERNOON.  IN
ADDITION...WITH THE INCREASING MOISTURE IN THE WEST...THIS MAY BE
ENOUGH TO SUPPORT A FEW SHOWERS BY AFTERNOON (CHANCE POPS)...MAINLY
IN AREAS WEST OF US-131 AND IN FAR WESTERN PORTIONS OF CHIPPEWA AND
MACKINAC COUNTIES.

TUESDAY NIGHT AND WEDNESDAY...WEAK COLD FRONT/SHORTWAVE WILL MOVE
ACROSS NORTHERN MICHIGAN OVERNIGHT. THIS FEATURE WILL WEAKEN AS IT
MOVES ACROSS FROM WEST TO EAST. WITH SUCH A WEAK FEATURE...ONLY
EXPECTING SCATTERED ACTIVITY AT THIS TIME. DRIER AIR (850-700MB RH
20-30%) WILL INVADE NORTHERN MICHIGAN DURING THE MORNING HOURS ON
WEDNESDAY. THIS WILL PROVIDE A BRIEF BREAK FROM PRECIPITATION...
BEFORE BETTER FORCING AND MOISTURE RETURN LATER IN THE AFTERNOON.
DURING THIS PERIOD...THERE WILL BE A 850MB THETA E RIDGE EXTENDING
FROM MICHIGAN SOUTHWARD. WITH 700-500MB LAPSE RATES 6C/KM...WE MAY
BE ABLE TO SQUEEZE OUT SOME THUNDER THROUGH WEDNESDAY NIGHT. SURFACE
CAPE IS NONEXISTENT AS DEWPOINTS WILL NOT GET TO THE 50S.

WEDNESDAY NIGHT AND BEYOND...THERE ARE CERTAINLY SOME DIFFERENCES IN
THE EXTENDED WITH REGARDS TO THE MODELS...ESPECIALLY TIMING OF
SURFACE FEATURES...BUT A GENERAL TREND TOWARDS A COOLER AND WETTER
PATTERN SEEMS TO BE SUGGESTED BY BOTH THE ECMWF AND GFS. THE MEDIUM
RANGE ENSEMBLES ALSO POINT TOWARDS A TROUGH ACROSS THE GREAT LAKES
REGION BY THE END OF THE WEEK. STARTING ON WEDNESDAY...THE GFS HAS A
STRONG N/S ORIENTED JET THAT SETS UP FROM ONTARIO...SOUTH INTO THE
NORTH CENTRAL PLAINS. THIS PUTS THE OHIO VALLEY IN THE RRQ OF THE
JET (FAVORABLE LOCATION). WITH THIS SET UP...SHOULD SUPPORT A
DEVELOPING LOW PRESSURE SYSTEM IN THE SOUTHERN OHIO VALLEY. AT THE
SAME TIME...THE SYSTEM WILL BE HELPED BY A STRONG 500MB VORT MAX
DROPPING SOUTH OUT OF THE SOUTHWESTERN CANADIAN PROVINCES. THE
STEERING FLOW WILL TAKE THE DEVELOPING LOW NORTHWARD INTO
MICHIGAN...PROVIDING A GOOD CHANCE AT SOME MUCH NEEDED PRECIPITATION
ACROSS PORTIONS OF NORTHERN MICHIGAN WEDNESDAY NIGHT INTO THURSDAY.
THE TIMING AND EXACT POSITIONING IS THE BIG ISSUE...AS MODELS ARE
CONTINUING TO SLOW DOWN THIS DEVELOPING SYSTEM. WILL BUMP POPS UP TO
LIKELY WEDNESDAY NIGHT TO ACCOUNT FOR THIS SYSTEM LIFTING NORTH
ACROSS NORTHERN MICHIGAN. THE UPPER LEVEL TROUGH WILL BECOME CUT OFF
ACROSS THE GREAT LAKES BY FRIDAY AND SATURDAY...WITH THE SURFACE LOW
PINWHEELING AROUND THE WESTERN GREAT LAKES. THE UPPER LEVEL LOW WILL
BEGIN TO FILL AND WEAKEN WITH TIME AS IT REMAINS NEARLY STATIONARY.
HOWEVER...THERE WILL BE ENOUGH INSTABILITY LEFT WITH THE UPPER LEVEL
COLD POOL (500MB TEMPS OF -22C) THROUGH THE UPCOMING WEEKEND TO KEEP
A CHANCE OF RAIN SHOWERS GOING EVERYDAY THROUGH AT LEAST THE FIRST
HALF OF THE WEEKEND.

KAS

&&

.APX...WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING...MONDAY
         AFTERNOON/EVENING...MIZ016>036-041-042.
       FIRE WEATHER WATCH...TUESDAY AFTERNOON/EVENING...
         MIZ017-018-022>024-028>030-034>036-041-042.

&&
Hazardous weather outlook, May 7, 10:30 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1030 AM EDT SUN MAY 7 2006

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-081000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
1030 AM EDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
ENHANCE THE THREAT FOR WILDFIRES ACROSS MOST OF NORTHERN LOWER
MICHIGAN THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WILDFIRE THREAT WILL REMAIN HIGH AS LONG AS DRY WEATHER
CONTINUES. THIS DANGER MAY BE ESPECIALLY HIGH ON MONDAY AND TUESDAY
WHEN A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. SEE THE
ONGOING FIRE WEATHER WATCH FOR FURTHER DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS EASTERN UPPER AND NORTHERN
LOWER MICHIGAN TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

SMD/SPR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:37 PM EDTFire Weather WatchAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more37 hr

Nearby

Red Flag Warnings in Michigan, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.